×

zbMATH — the first resource for mathematics

Novel controllability conditions for a class of singularly-perturbed systems with small state delays. (English) Zbl 1143.93006
Summary: A singularly-perturbed linear time-dependent controlled system with small pointwise and distributed delays in the state variable is considered. Two simpler parameter-free systems, the slow and fast ones, can be associated with the original system. It was established in the literature that the Euclidean space controllability of the original system, valid for all sufficiently small values of the parameter of singular perturbations, follows from the controllability properties of the slow and fast systems. It also was established that such a connection between the controllability properties of the original system and the slow and fast systems is correct, in general, only in one direction. Namely, the controllability of the slow and fast systems provides the controllability of the original system, while the controllability of the original system not always yields the controllability of both the slow and fast systems. In this paper, we consider the original system such that the respective fast system is uncontrollable, meaning that the previously established controllability conditions are not applicable to this original system. In this case, novel parameter-free sufficient conditions for the Euclidean space controllability of the original system, robust with respect to the small parameter of singular perturbations, are derived. Illustrative examples are presented.

MSC:
93B05 Controllability
93C70 Time-scale analysis and singular perturbations in control/observation systems
93C15 Control/observation systems governed by ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Glizer, V.Y.: Euclidean space controllability of singularly perturbed linear systems with state delay. Syst. Control Lett. 43, 181–191 (2001) · Zbl 0974.93010 · doi:10.1016/S0167-6911(01)00096-2
[2] Glizer, V.Y.: Controllability of singularly perturbed linear time-dependent systems with small state delay. Dyn. Control 11, 261–281 (2001) · Zbl 1047.93008 · doi:10.1023/A:1015276121625
[3] Glizer, V.Y.: Controllability of nonstandard singularly perturbed systems with small state delay. IEEE Trans. Autom. Control 48, 1280–1285 (2003) · Zbl 1364.93492 · doi:10.1109/TAC.2003.814277
[4] Sannuti, P.: On the controllability of singularly perturbed systems. IEEE Trans. Autom. Control 22, 622–624 (1977) · Zbl 0361.93011 · doi:10.1109/TAC.1977.1101568
[5] Chow, J.H.: Preservation of controllability in linear time invariant perturbed systems. Int. J. Control 25, 697–704 (1977) · Zbl 0356.93006 · doi:10.1080/00207177708922263
[6] Kokotovic, P.V.: Applications of singular perturbation techniques to control problems. SIAM Rev. 26, 501–550 (1984) · Zbl 0548.93001 · doi:10.1137/1026104
[7] Kokotovic, P.V., Khalil, H.K., O’Reilly, J.: Singular Perturbation Methods in Control: Analysis and Design. SIAM, Philadelphia (1999)
[8] Vinter, R.B., Kwong, R.H.: The infinite time quadratic control problem for linear systems with state and control delays: an evolution equation approach. SIAM J. Control Optim. 19, 139–153 (1981) · Zbl 0465.93043 · doi:10.1137/0319011
[9] Glizer, V.Y.: Asymptotic solution of a singularly perturbed set of functional-differential equations of Riccati type encountered in the optimal control theory. Nonlinear Differ. Equ. Appl. 5, 491–515 (1998) · Zbl 0917.34056 · doi:10.1007/s000300050059
[10] Zmood, R.B.: The Euclidean space controllability of control systems with delay. SIAM J. Control 12, 609–623 (1974) · Zbl 0296.93005 · doi:10.1137/0312045
[11] Repin, I.M.: On the approximate replacement of systems with lag by ordinary dynamical systems. J. Appl. Math. Mech. 29, 254–264 (1965) · Zbl 0143.10702 · doi:10.1016/0021-8928(65)90029-8
[12] Kalman, R.E.: Contributions to the theory of optimal control. Bol. Soc. Mat. Mex. 5, 102–119 (1960) · Zbl 0112.06303
[13] Halanay, A.: Differential Equations: Stability, Oscillations, Time Lags. Academic Press, New York (1966) · Zbl 0144.08701
[14] Delfour, M.C., Mitter, S.K.: Controlability, observability and optimal feedback control of affine hereditary differential systems. SIAM J. Control 10, 298–328 (1972) · Zbl 0242.93011 · doi:10.1137/0310023
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.